Oklahoma, 2014Drought in Oklahoma, March 1 to 31, 2014
March 1 to 31, 2014 · NWS OUN · 33 events in 33 counties and zones
With gradually warming temperatures and little to no precipitation through the month, drought conditions worsened across much of Oklahoma.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With gradually warming temperatures and little to no precipitation through the month, drought conditions worsened across much of Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 28, 10:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 28, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CST FRI FEB 28 2014
.AVIATION...
CEILINGS IN MVFR RANGE ARE EXPECTED TO SPREAD NORTH TO SOUTH IN
OKLAHOMA SEVERAL HOURS BEFORE SUNRISE AND LAST THROUGH THE
MORNING. NORTHEAST WINDS WILL INCREASE IN SPEED THROUGH THE DAY IN
NORTHERN OKLAHOMA WHERE A COLD FRONT WILL ARRIVE SATURDAY
AFTERNOON. THIS FRONT WILL MOVE THROUGH CENTRAL OKLAHOMA AFTER
SUNSET. SATURDAY EVENING, LIGHT FREEZING RAIN AND SLEET IS
PROBABLE IN THE NORTHERN THIRD OF OKLAHOMA.
&&
.PREV DISCUSSION... /ISSUED 921 PM CST FRI FEB 28 2014/
UPDATE...
QUIET NIGHT TONIGHT WITH INCREASING CLOUDS. RAISED LOWS A FEW
DEGREES IN SW PARTS OF FA WHERE TEMPS ARE SLOW TO DROP AND
MOISTURE IS MOVING INTO THE AREA. OTHERWISE... ADJUSTED THE SKY
COVER GRIDS FOR OVERNIGHT SHOWING INCREASING CLOUDS AND MADE SOME
MINOR TWEAKS TO HOURLY GRIDS TO SHOW CURRENT TRENDS. UPDATES OUT
SOON.
PREV DISCUSSION... /ISSUED 707 PM CST FRI FEB 28 2014/
AVIATION...
CEILINGS IN MVFR RANGE ARE EXPECTED TO SPREAD NORTH TO SOUTH IN
OKLAHOMA SEVERAL HOURS BEFORE SUNRISE AND LAST THROUGH THE
MORNING. NORTHEAST WINDS WILL INCREASE IN SPEED THROUGH THE DAY IN
NORTHERN OKLAHOMA WHERE A COLD FRONT WILL ARRIVE SATURDAY
AFTERNOON. THIS FRONT WILL MOVE THROUGH CENTRAL OKLAHOMA AFTER
SUNSET.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 37 51 19 20 / 10 10 60 60
HOBART OK 38 51 20 22 / 0 10 30 20
WICHITA FALLS TX 43 68 29 32 / 0 10 30 40
GAGE OK 29 38 9 13 / 0 10 40 60
PONCA CITY OK 31 38 12 13 / 0 10 70 80
DURANT OK 46 69 37 37 / 10 10 50 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/09/09
Hazardous weather outlook, Feb 28, 12:05 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CST FRI FEB 28 2014
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CST FRI FEB 28 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
IN THE WAKE OF A STORM SYSTEM MOVING EAST AWAY FROM THE AREA... THE ATMOSPHERE WILL
REMAIN TOO STABLE FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTHWEST TO WEST WINDS WILL COMBINE WITH VERY DRY AIR AND WARM TEMPERATURES
TO CREATE VERY HIGH TO EXTREME FIRE DANGER. FIRE DANGER WILL BE HIGHEST IN
WESTERN NORTH TEXAS WHERE A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF WESTERN NORTH
TEXAS AND FAR SOUTHERN OKLAHOMA SATURDAY NIGHT INTO EARLY SUNDAY.
OTHER HAZARDOUS WEATHER...
A STORM SYSTEM WILL BRING A WINTRY MIX OF PRECIPITATION TO THE
REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. ALTHOUGH MAINLY
LIGHT ACCUMULATIONS OF SNOW...SLEET AND ICE ARE EXPECTED...IT WILL
BE ENOUGH TO CREATE HAZARDOUS DRIVING CONDITIONS.
BELOW ZERO WIND CHILLS ARE POSSIBLE SUNDAY MORNING THROUGH
MONDAY MORNING ACROSS MUCH OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM SATURDAY
MARCH 1.Drought, Woods
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Severe (D2) drought persisted across the county through the month.
Drought, Major
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Severe (D2) drought persisted across western parts of the county through the month, spreading eastward to cover the entire county by month's end.
Drought, Jefferson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Severe (D2) drought persisted across western parts of the county through the month, spreading eastward to cover the entire county by month's end.
Drought, Stephens
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Severe (D2) drought persisted across western parts of the county through the month, spreading eastward to cover the entire county by month's end.
Drought, Alfalfa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Grant
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Kay
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Noble
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Payne
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Logan
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Canadian
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Blaine
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Caddo
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Garfield
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Kingfisher
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Severe (D2) developed across the entire county by the end of the month.
Drought, Oklahoma
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Severe (D2) developed across the northern half of the county by the end of the month.
Drought, Grady
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Severe (D2) developed across the northern half of the county by the end of the month.
Drought, Lincoln
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Severe (D2) developed across the northern half of the county by the end of the month.
Drought, Harmon
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Exceptional (D4) drought persisted through the month.
Drought, Jackson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Exceptional (D4) drought persisted through the month.
Drought, Tillman
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Exceptional (D4) drought persisted through the month.
Drought, Roger Mills
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Extreme (D3) drought worsened, with exceptional (D4) drought covering the county by the end of the month.
Drought, Beckham
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Extreme (D3) drought worsened, with exceptional (D4) drought covering the county by the end of the month.
Drought, Greer
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Extreme (D3) drought worsened, with exceptional (D4) drought covering the county by the end of the month.
Drought, Kiowa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought worsened, with extreme (D3) to exceptional (D4) drought covering the entire county by the end of the month.
Drought, Cotton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought worsened, with extreme (D3) to exceptional (D4) drought covering the entire county by the end of the month.
Drought, Comanche
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought persisted across the county through the month.
Drought, Dewey
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought persisted across the county through the month.
Drought, Custer
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought worsened, with exceptional (D4) drought developing across western parts of the county through the month.
Drought, Washita
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought worsened, with exceptional (D4) drought developing across western parts of the county through the month.
Drought, Ellis
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Severe (D2) drought worsened, with extreme (D3) drought developing across the entire county by the end of the month.
Drought, Harper
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Severe (D2) drought worsened, with extreme (D3) drought developing across the entire county by the end of the month.
Drought, Woodward
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Severe (D2) drought worsened, with extreme (D3) drought developing across the entire county by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, March 1, 20141 death · 30 injured · 1 event
- Flash Flood and Heavy Snow in Arizona, March 1 to 2, 20141 death · 1 injured · $91,000 · 50 kt wind · 5 events
- Drought in Texas, March 1 to 31, 2014$10 million · 24 events
- Tornado and Flood in Arizona, March 1 to 2, 2014$165,000 · EF0 · 10 events
- Drought in Texas, March 1 to 31, 2014$105,000 · 18 events
- Drought in New Mexico, March 1 to 31, 201432 events
- Extreme Cold in Minnesota, March 1 to 2, 201429 events
- Extreme Cold in North Dakota, March 1 to 2, 201427 events
- Extreme Cold in Minnesota, March 1 to 2, 201424 events
- Cold in Nebraska, March 1 to 2, 201422 events
- Drought in Texas, March 1 to 31, 201421 events
- Winter Weather in Iowa, March 1 to 2, 201421 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509734, 509735, 509736, 509737, 509738, 509739, 509741, 509742, 509743, 509744, 509745, 509746, 509747, 509748, 509749, 509750, 509751, 509752, 509754, 509755, 509756, 509757, 509758, 509759, 509761, 509762, 509764, 509766, 509767, 509768, 509769, 509770, 509772.